Thunderstorm Wind, Stoddard
- When
- June 26, 3:55 PM CST
- Where
- Stoddard County, Dexter
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 36.800, -89.950
Shingles were blown off a couple houses.
An isolated severe thunderstorm developed in a low level moisture and instability axis located over southeast Missouri and northeast Arkansas ahead of a diffuse front moving slowly south.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
An isolated severe thunderstorm developed in a low level moisture and instability axis located over southeast Missouri and northeast Arkansas ahead of a diffuse front moving slowly south.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 26, 1:25 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
225 PM CDT FRI JUN 26 2009
.DISCUSSION...
BIGGEST CHALLENGES WITH THIS PACKAGE WILL BE THE HEAT AND HUMIDITY
IN THE SHORT TERM AND HOW MUCH WE WILL COOL DOWN BEHIND THE
SATURDAY NIGHT/SUNDAY MORNING COLD FRONTAL PASSAGE.
VERY HOT AND SOUPY CONDITIONS ACROSS THE REGION AT LATE AFTERNOON
WITH TEMPERATURES IN THE MID 90S AND DEWPOINTS IN THE MID 70S.
A WEAK E-W COLD FRONTAL BOUNDARY TO THE NORTH OF THE REGION IS
FORECAST TO SAG SLOWLY SOUTH BECOMING NEAR STATIONARY HALF WAY
ACROSS THE CWA BETWEEN 00-06Z. IN THE MEANTIME WARM AIR (>10C) AT
700MB IS WORKING ITS WAY SOUTHEAST ACROSS OUR CWA. CURRENT
CONVECTION OVER PARTS OF SEMO AND FAR WESTERN KENTUCKY IS FIRING
ON THE SOUTH EDGE OF THE CAP (WARM AIR) BUT IS BEING TRIGGERED BY
A VORT MAX DIVING SOUTHEAST ACROSS THAT SAME AREA. ELSEWHERE
ACROSS THE REGION THE MID LEVEL TEMPS ARE COOLER BUT WITH NO
TRIGGER MECHANISM...AT LEAST NOT YET. AFTER MIDNIGHT MODELS ARE
SHOWING A VORT MAX DIVING SOUTHEAST ACROSS THE REMAINDER OF THE
QUAD STATE REGION BUT BY THEN MID LEVEL TEMPS SHOULD BE TOO WARM
TO GENERATE CONVECTION. THEREFORE ONLY HAVE SCHC POPS THIS EVENING
OVER THE SOUTHEAST HALF OF THE CWA.
THE AFOREMENTIONED FRONTAL BOUNDARY IS FORECAST TO LIFT BACK TO
THE NORTH ON SATURDAY THUS KEEPING THE REGION UNDER VERY HOT AND
HUMID CONDITIONS...ALTHOUGH WARM TEMPERATURES ALOFT SHOULD PRECLUDE ANY
DEVELOPMENT OF CONVECTION. LATE SATURDAY NIGHT INTO MIDDAY SUNDAY A
BONA FIDE COLD FRONT IS FORECAST TO CROSS THE REGION...WHICH WILL
USHER IN A MUCH COOLER AND DRIER AIRMASS...BUT NOT BEFORE
BRINGING THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...WITH THE EXTREME HEAT
AND HUMIDITY FOR THE STORMS TO TAP INTO...THERE IS A SLIGHT RISK
FOR SOME OF THE STORMS TO BECOME SEVERE.
LATEST LONG RANGE MODEL RUNS NOW IN BETTER AGREEMENT FOR THE
LATTER PERIODS OF THIS FORECAST PACKAGE. IN THE WAKE OF THE
AFOREMENTIONED FRONTAL PASSAGE...WHILE A LARGE AREA OF HIGH
PRESSURE AT THE SURFACE OVERSPREADS THE REGION...A POTENT UPPER
LOW DEVELOPS OVER SOUTH CENTRAL CANADA AND DROPS SOUTHEAST INTO
THE GREAT LAKES REGION BY TUESDAY. THIS WILL TRANSITION THE FLOW
ALOFT TO NORTHWEST THUS PRODUCING COOLER AND DRIER CONDITIONS FOR
THE REGION THROUGH THE REMAINDER OF NEXT WEEK. OVER THE PAST COUPLE OF
DAYS...EACH MODEL RUN HAS LOWERED SURFACE TEMPERATURES AND
DEWPOINTS...SO HAVE TRENDED THAT WAY.
&&
.AVIATION...
HIGH DENSITY ALTITUDE CONDITIONS WILL CONTINUE THROUGH SAT UNDER AN
OPPRESSIVE AIR MASS. DESPITE VERY WARM AIR ALOFT...MODELS ARE
INDICATING THE POSSIBILITY OF TSTMS BREAKING OUT PRIMARILY IN THE
SRN THIRD OF THE REGION THIS AFTN/EARLY EVE. HOWEVER...THE COVERAGE
OF THE STORMS IS EXPECTED TO BE ISOLATED ENOUGH TO KEEP A MENTION OF
THEM OUT OF THE TAFS. VFR CONDITIONS WILL CONTINUE THROUGH THE TAF
PERIOD WITH WINDS LIGHT AND QUITE VARIABLE...EXCEPT FOR SOME BR
POSSIBLE AT FOG PRONE PLACES SUCH AS KCGI IN THE OVERNIGHT HOURS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR BOLLINGER-BUTLER-CAPE
GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
SCOTT-STODDARD-WAYNE MO.
IL...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&
PUBLIC.......JP
AVIATION.....DBHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 337 PM CDT FRI JUN 26 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-272045- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 337 PM CDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS. ANY STORMS THAT DO FORM WILL BE CAPABLE OF PRODUCING DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL. IF ISOLATED SEVERE STORMS DEVELOP THE MAIN THREAT WILL BE DAMAGING WIND. THE HEAT INDEX WILL RANGE THROUGH THE TRIPLE DIGITS DURING THE AFTERNOON AND EVENING HOURS...DURING WHICH TIME A HEAT ADVISORY IS IN EFFECT FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS... SOUTHWEST INDIANA...AND WESTERN KENTUCKY. REFER TO THE ADVISORY FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNDAY. DANGEROUS LIGHTNING...HEAVY RAIN...AND DAMAGING WINDS ARE THE PRIMARY THREATS. THE HEAT INDEX WILL RANGE THROUGH THE TRIPLE DIGITS DURING THE AFTERNOON AND EVENING HOURS SATURDAY...DURING WHICH TIME A HEAT ADVISORY IS IN EFFECT FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. REFER TO THE ADVISORY FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN A WEATHER WATCH IN CASE THEIR ACTIVATION IS REQUESTED. JP
The Paducah radar (KPAH), 109 km away, was scanning. The volume nearest the first event began at 21:53 UTC.
1 thunderstorm wind. Local standard time, as filed.
Shingles were blown off a couple houses.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2009Every state in 2009This day in weather historyWarnings in Missouri, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 172636.